U.S. doctors online nowAsk doctors free
Madison, WI
A 33-year-old female asked:

I just experienced a racing heart beat all of sudden , its still happening now. my pulse is 146 , dizzy !. i take atenolol , why is this happening ?

2 doctor answers2 doctors weighed in
Dr. Calvin Weisberger
52 years experience
Paroxysmal tachycard: You likely have a paroxysmal tachycardia probably supraventricular. You need an ECG while it is happening to diagnose it and then your doctors can figure out why and whether you need an increase in your beta blocker or addition of other medication, or other treatment.
Created for people with ongoing healthcare needs but benefits everyone.
Dr. Victor Bonuel
Internal Medicine 39 years experience
Consider going to: An urgent care or er for an ekg and work up. Your symptoms maybe due to intrinsic heart or coronary heart disease, thyroid problems, side effects of meds and caffeine etc.Follow up with ur pcp or cardiologist. God bless u! http://www.Medicinenet.Com/script/main/mobileart.Asp?Articlekey=437.
Created for people with ongoing healthcare needs but benefits everyone.
Last updated Jan 16, 2018

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.